Symplectic harmonicity and generalized coeffective cohomologies

  • Luis Ugarte
  • Raquel VillacampaEmail author


Relations between the symplectically harmonic cohomology and the coeffective cohomology of a symplectic manifold are obtained. This is achieved through a generalization of the latter, which in addition allows us to provide a coeffective version of the filtered cohomologies introduced by Tsai, Tseng and Yau. We construct closed (simply connected) manifolds endowed with a family of symplectic forms \(\omega _t\) such that the dimensions of these symplectic cohomology groups vary with respect to t. A complete study of these cohomologies is given for 6-dimensional symplectic nilmanifolds, and concrete examples with special cohomological properties are obtained on an 8-dimensional solvmanifold and on 2-step nilmanifolds in higher dimensions.


Symplectic Hodge theory Coeffective cohomology Filtered and primitive cohomologies Lefschetz map 

Mathematics Subject Classification

53D05 53D35 57R17 



This work has been partially supported by the Projects MTM2017-85649-P (AEI/FEDER, UE), and E22-17R “Algebra y Geometría” (Gobierno de Aragón/FEDER). We thank the referee for useful suggestions and for comments on the relations of the generalized coeffective complex and the filtered complex of Tsai, Tseng and Yau.


  1. 1.
    Arnold, V.I., Khesin, B.A.: Topological Methods in Hydrodynamics. Applied Mathematical Sciences, vol. 125. Springer, Berlin (1998)zbMATHGoogle Scholar
  2. 2.
    Angella, D., Kasuya, H.: Bott-Chern cohomology of solvmanifolds. Ann. Glob. Anal. Geom. 52, 363–411 (2017)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Angella, D., Tomassini, A.: Inequalities à la Frölicher and cohomological decompositions. J. Noncommut. Geom. 9, 505–542 (2015)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Baues, O.: Infra-solvmanifolds and rigidity of subgroups in solvable linear algebraic groups. Topology 43, 903–924 (2004)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Bock, C.: On low-dimensional solvmanifolds. Asian J. Math. 20, 199–262 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Bouché, T.: La cohomologie coeffective d’une variété symplectique. Bull. Sci. Math. 114(2), 115–122 (1990)MathSciNetzbMATHGoogle Scholar
  7. 7.
    Brylinski, J.-L.: A differential complex for Poisson manifolds. J. Differ. Geom. 28, 93–114 (1988)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Cho, Y.: Hard Lefschetz property of symplectic structures on compact Kähler manifolds. Trans. Am. Math. Soc. 368, 8223–8248 (2016)CrossRefGoogle Scholar
  9. 9.
    Console, S., Fino, A.: On the de Rham cohomology of solvmanifolds. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 10, 801–818 (2011)MathSciNetzbMATHGoogle Scholar
  10. 10.
    Eastwood, M.: Extensions of the coeffective complex. Ill. J. Math. 57, 373–381 (2013)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Fernández, M., Ibáñez, R., de León, M.: A Nomizu’s theorem for the coeffective cohomology. Math. Z. 226, 11–23 (1997)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Fernández, M., Ibáñez, R., de León, M.: Coeffective and de Rham cohomologies of symplectic manifolds. J. Geom. Phys. 27, 281–296 (1998)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Gompf, R.E.: A new construction of symplectic manifolds. Ann. Math. 142, 527–595 (1995)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Guan, Z.D.: Modification and the cohomology groups of compact solvmanifolds. Electron. Res. Announc. Am. Math. Soc. 13, 74–81 (2007)MathSciNetCrossRefGoogle Scholar
  15. 15.
    Hattori, A.: Spectral sequence in the de Rham cohomology of fibre bundles. J. Fac. Sci. Univ. Tokyo 8(Sect. 1), 289–331 (1960)MathSciNetzbMATHGoogle Scholar
  16. 16.
    Ibáñez, R., Rudyak, Y., Tralle, A., Ugarte, L.: On symplectically harmonic forms on six-dimensional nilmanifolds. Comment. Math. Helv. 76(1), 89–109 (2001). (Erratum 76 (2001), no 3, 576.) MathSciNetCrossRefGoogle Scholar
  17. 17.
    Ibáñez, R., Rudyak, Yu., Tralle, A., Ugarte, L.: Symplectically harmonic cohomology of nilmanifolds. In: Symplectic and Contact Topology: Interactions and Perspectives (Toronto, ON/Montreal, QC, 2001), Fields Institute Communications, vol. 35, pp. 117–130. American Mathematical Society, Providence, RI (2003)Google Scholar
  18. 18.
    Kasuya, H.: Coeffective cohomology of symplectic aspherical manifolds. Proc. Am. Math. Soc. 140, 2835–2842 (2012)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Macrì, M.: Cohomological properties of unimodular six dimensional solvable Lie algebras. Differ. Geom. Appl. 31, 112–129 (2013)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Mathieu, O.: Harmonic cohomology classes of symplectic manifolds. Comment. Math. Helv. 70, 1–9 (1995)MathSciNetCrossRefGoogle Scholar
  21. 21.
    Mostow, G.: Cohomology of topological groups and solvmanifolds. Ann. Math. 73, 20–48 (1961)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Nomizu, K.: On the cohomology of compact homogeneous space of nilpotent Lie group. Ann. Math. 59, 531–538 (1954)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Sakane, Y., Yamada, T.: Harmonic forms on compact symplectic 2-step nilmanifolds. In: Geometry, Integrability and Quantization (Sts. Constantine and Elena, 2002), pp. 257–270. Coral Press Scientific Publication, Sofia (2003)Google Scholar
  24. 24.
    Tanaka, H.L., Tseng, L.-S.: Odd sphere bundles, symplectic manifolds, and their intersection theory. Camb. J. Math. 6, 213–266 (2018)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Tsai, C.-J., Tseng, L.-S., Yau, S.-T.: Cohomology and Hodge theory on symplectic manifolds: III. J. Differ. Geom. 103, 83–143 (2016)MathSciNetCrossRefGoogle Scholar
  26. 26.
    Tseng, L.-S., Yau, S.-T.: Cohomology and Hodge theory on symplectic manifolds: I. J. Differ. Geom. 91, 383–416 (2012)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Tseng, L.-S., Yau, S.-T.: Cohomology and Hodge theory on symplectic manifolds: II. J. Differ. Geom. 91, 417–444 (2012)MathSciNetCrossRefGoogle Scholar
  28. 28.
    Yamada, T.: Harmonic cohomology groups of compact symplectic nilmanifolds. Osaka J. Math. 39, 363–381 (2002)MathSciNetzbMATHGoogle Scholar
  29. 29.
    Yan, D.: Hodge structure on symplectic manifolds. Adv. Math. 120, 143–154 (1996)MathSciNetCrossRefGoogle Scholar

Copyright information

© Fondazione Annali di Matematica Pura ed Applicata and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Departamento de Matemáticas, IUMAUniversidad de ZaragozaZaragozaSpain
  2. 2.Centro Universitario de la Defensa Zaragoza, IUMAUniversidad de ZaragozaZaragozaSpain

Personalised recommendations